Birthcontrol and antibiotics

Sheena - posted on 09/30/2014 ( 3 moms have responded )

4

0

2

I'm on birthcontrol and I was recently on antibiotics and I have had my period, but my hormones act like prego hormones. Does this sound like I'm prego?

3 Comments

View replies by

Jodi - posted on 09/30/2014

3,560

36

3907

There are certain antibiotics that interfere with the ability for the pill to do its job. You should always check with your doctor about it.

Guest - posted on 09/30/2014

460

0

26

Ask your doctor. That said, do keep in mind that antibiotics reduce the effectiveness of birth control for about a month, so you need to continue using a second form of protection for at least 2 - 3 weeks after you stop taking the antibiotics, just to be safe. A lot of women think they effectiveness is only compromised while actually taking the antibiotics, and they accidentally get pregnant shortly after they go off the antibiotic.

♫ Shawnn ♪♫♫ - posted on 09/30/2014

13,260

21

2015

Sounds like this is a question for your physician.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms